Alert archive / Florida / Special Weather Statements in 2015
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 18, 2015, 3:02 PM CDT for Okaloosa County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2015, 3:02 PM CDT (20:02 UTC)
- Expired
- Jul 18, 2015, 3:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Mobile, AL
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 86 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.0 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 949 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
540
WWUS84 KMOB 182002
SPSMOB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
302 PM CDT SAT JUL 18 2015
FLZ203>206-182030-
OKALOOSA COASTAL FL-SANTA ROSA INLAND FL-OKALOOSA INLAND FL-
SANTA ROSA COASTAL FL-
302 PM CDT SAT JUL 18 2015
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...COASTAL
OKALOOSA...INLAND SANTA ROSA...INLAND OKALOOSA AND COASTAL SANTA ROSA
IN NORTHWEST FLORIDA UNTIL 330 PM CDT...
AT 300 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF NAVARRE...OR 7 MILES NORTHWEST OF MARY ESTHER...MOVING SOUTHWEST
AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
NAVARRE BEACH... NAVARRE...
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.
LAT...LON 3040 8680 3040 8681 3041 8682 3040 8686
3039 8686 3040 8687 3039 8699 3045 8692
3044 8688 3057 8679 3055 8665 3041 8668
3040 8675 3040 8678 3039 8680 3040 8668
3039 8669 3037 8692
TIME...MOT...LOC 2000Z 046DEG 13KT 3045 8677
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 18, 12:19 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jul 18, 12:19 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1219 PM CDT SAT JUL 18 2015
...DANGEROUS HEAT WILL CONTINUE TO IMPACT THE REGION THROUGH
MONDAY...
.UPDATE...
A BROAD UPPER LEVEL RIDGE OF HIGH PRESSURE CONTINUES TO SPAN FROM TX
THROUGH THE GULF COAST REGION LATE THIS MORNING...WHILE SURFACE HIGH
PRESSURE EXTENDED ACROSS MUCH OF THE GULF. TEMPERATURES HAVE QUICKLY
WARMED INTO THE LOWER TO MID 90S ACROSS THE FORECAST AREA AS OF 12
NOON CDT. SURFACE DEWPOINTS IN THE MID TO UPPER 70S WERE ALREADY
RESULTING IN HEAT INDICES IN THE 103-108 RANGE. TEMPERATURES STILL
LOOK ON TRACK TO RISE A FEW MORE DEGREES...AND EXPECT MAXIMUM
AFTERNOON HEAT INDICES BETWEEN 106-110 WITH A FEW SPOTS AS HIGH AS
112. THE HEAT ADVISORY CONTINUES UNTIL 7 PM THIS EVENING.
THE LATEST HIGH RESOLUTION MODEL DATA INDICATES THAT SURFACE WINDS
SHOULD VEER SOUTHERLY ACROSS COASTAL PORTIONS OF THE FORECAST AREA
BETWEEN 2-6 PM CDT THIS AFTERNOON ALONG THE ADVANCING SEABREEZE...
AND THIS FEATURE SHOULD ONCE AGAIN PROVIDE FOCUS FOR ISOLATED TO
SCATTERED THUNDERSTORM DEVELOPMENT. STRONG SURFACE HEATING AND THE
HIGH DEWPOINTS WILL RESULT IN AFTERNOON MLCAPE VALUES BETWEEN
2000-3000 J/KG...SO WILL CAREFULLY WATCH FOR DEVELOPMENT OF ISOLATED
STRONG TO SEVERE STORMS THIS AFTERNOON WITH LOCALLY DAMAGING
WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN. /21
&&
.AVIATION...
18.18Z TERMINAL FORECAST DISCUSSION...VFR CONDITIONS WILL PREVAIL
THIS AFTERNOON WITH SCATTERED TO BROKEN CUMULUS DECKS AROUND 4 KFT
AGL. ISOLATED TO SCATTERED TSRA ARE EXPECTED TO DEVELOP AGAIN THIS
AFTERNOON...WITH BRIEF STRONG AND GUSTY WINDS AND LOCALIZED MVFR TO
IFR CONDITIONS NEAR THE STRONGER STORMS. LIGHT WINDS WILL OTHERWISE
PREVAIL OVER THE INTERIOR THIS AFTERNOON WITH SOUTH TO SOUTHWEST
WINDS PICKING UP TO 8-13 KNOTS NEAR THE COAST MAINLY AFTER 19Z. /21
&&
.PREV DISCUSSION... /ISSUED 456 AM CDT SAT JUL 18 2015/
SHORT TERM (TODAY THROUGH MONDAY NIGHT)...FOR TODAY AND
TONIGHT...STRONG MID TO UPPER RIDGE OF HIGH PRESSURE CENTERED MOSTLY
OVER THE ARKLATEX REGION WILL REMAIN MOSTLY STATIONARY THROUGH 12Z
SUN. THE UPPER RIDGE EXTENDS EAST AND SOUTH ACROSS THE CENTRAL GULF
STATES AND NORTH CENTRAL GULF HELPING TO MAINTAIN MORE HOT WEATHER
ACROSS THE FORECAST AREA TODAY FOLLOWED BY ANOTHER WARM MUGGY NIGHT.
AT THE SFC A WEAK TROF OF LOW PRESSURE CONTINUES TO EXTEND FROM LOWER
GA TO THE LOWER MS RIVER VALLEY. WITH DEWPOINT TEMPS MOSTLY IN THE
MIDDLE 70S FOR INLAND AREAS AND THE MID TO UPPER 70S CLOSE TO THE
COAST COMBINED WITH MAX TEMPS IN THE UPPER 90S INLAND AND THE MID TO
UPPER 90S NEAR THE IMMEDIATE COAST EXPECT ANOTHER ROUND OF HEAT
INDICES RANGING FROM 105 TO 110 FOR MOST AREAS POSSIBLY REACHING 112
IN SOME AREAS BEFORE THE DAY IS OUT. AS RESULT WILL CONTINUE WITH THE
HEAT ADVISORY FOR ALL ZONES IN THE FORECAST AREA THROUGH 00Z SUN. AS
FOR PRECIP BELIEVE WE WILL SEE LESS COVERAGE OF THUNDERSTORMS TODAY
MOSTLY DUE TO LESS FORCING OR LIFT IN THE MID LEVELS COMPARED TO
YESTERDAY. LATEST MODEL SOUNDINGS STILL DEPICT PLENTY OF DRY AIR IN
THE MID LEVELS COMBINED WITH DECENT LAPSE RATES IN THE LOWER TO MID
LAYERS SUGGESTING THAT ANY THUNDERSTORMS THAT DO FORM WILL LIKELY
GROW QUICKLY SIMILAR TO YESTERDAY. THIS MEANS THAT A FEW STRONG
THUNDERSTORMS WILL STILL BE POSSIBLE TODAY THOUGH WITH LESS COVERAGE
THAN YESTERDAY. ATTM...THE BEST CHANCE FOR MEASURABLE RAIN WILL BE
OVER COASTAL AND WESTERN SECTIONS OF THE CWFA LATER TODAY WITH BETTER
COVERAGE NEAR THE COAST AND OFFSHORE MOSTLY DURING THE MORNING HOURS.
DUE TO THE BETTER HEATING LATER THIS AFTERNOON THE STRONGER
THUNDERSTORMS WILL LIKELY OCCUR DURING THE LATE AFTERNOON OR EARLY
EVENING HOURS GENERALLY MOVING SOUTH TO SOUTHWEST TOWARDS THE COAST
AND OFFSHORE. DAMAGING STRAIGHT LINE WINDS AND FREQUENT CLOUD TO
GROUND LIGHTNING WILL BE THE MAIN THREATS WITH THE STRONGER STORMS.
AS FOR TEMPS WILL LEAN TOWARDS THE WARMER MAV MOS THROUGH TONIGHT AND
ADJUST SLIGHTLY FOR BETTER CONSISTENCY WITH SURROUNDING WFOS. HIGHS
TODAY WILL CLIMB TO THE UPPER 90S FOR INLAND AREAS AND THE MID TO
UPPER 90S ALONG THE IMMEDIATE COAST. LOWS TONIGHT WILL BE IN THE MID
70S FOR INLAND AREAS AND THE UPPER 70S TO NEAR 80 ALONG THE IMMEDIATE
COAST. 32/EE
THIS AFTERNOONS WET MICROBURST RISK IS MODERATE.
FOR SUNDAY THROUGH MONDAY NIGHT...A STRONG UPPER RIDGE OVER THE REGION
WEAKENS SOMEWHAT ON MONDAY AS AN UPPER TROF MOVES INTO THE INTERIOR
EASTERN STATES. A WEAK SURFACE TROF PERSISTS OVER THE FORECAST AREA
THROUGH THE PERIOD WHILE A SURFACE RIDGE REMAINS OVER THE
NORTHERN/CENTRAL GULF...PROMOTING A LIGHT PREDOMINATELY WESTERN FLOW
WHICH BECOMES SOUTHWESTERLY NEAR THE COAST EACH AFTERNOON. HOT
CONDITIONS CONTINUE ON SUNDAY WITH HIGHS NEAR 100 INLAND RANGING TO
THE MID 90S NEAR THE COAST...WITH JUST A SLIGHT DECREASE FOR HIGHS ON
MONDAY WHICH WILL RANGE FROM THE UPPER 90S/NEAR 100 INLAND TO THE
LOWER/MID 90S NEAR THE COAST. EXPECT HEAT INDICES TO CLIMB TO NEAR
110 FOR MUCH OF THE AREA EACH AFTERNOON WHICH WILL CONTINUE TO
REQUIRE HEAT ADVISORIES EACH DAY. OVERNIGHT LOWS WILL BE WARM AND
RANGE FROM THE MID 70S INLAND TO LOWER 80S NEAR THE COAST. ISOLATED
TO SCATTERED STORMS DEVELOP EACH DAY AND LINGER INTO THE EVENING
HOURS. WHILE PRECIPITABLE WATER VALUES WILL BE HIGH AND NEAR 2.0
INCHES AND WET BULB ZERO VALUES WILL BE HIGH...CONTINUE TO EXPECT
POTENTIAL STRONG STORM DEVELOPMENT EACH DAY INITIATED MAINLY THROUGH
PRECIPITATION LOADING...AND/OR POSSIBLY AIDED BY A MODESTLY LOWER
MOISTURE LAYER NEAR 700 MB. /29
LONG TERM (TUESDAY THROUGH FRIDAY)...THE UPPER RIDGE CONTINUES TO
WEAKEN OVER THE REGION ON TUESDAY AS AN UPPER TROF PROGRESSES ACROSS
THE INTERIOR EASTERN STATES THEN REBUILDS MODESTLY ON WEDNESDAY
BEFORE WEAKENING AGAIN AS A STRONG SHORTWAVE MOVES ACROSS THE
INTERIOR EASTERN STATES. A WEAK SURFACE TROF PERSISTS OVER THE
INTERIOR PORTION OF THE FORECAST AREA WHILE A SURFACE RIDGE REMAINS
OVER THE NORTHERN/CENTRAL GULF...PROMOTING A LIGHT WESTERLY FLOW
WHICH BECOMES SOUTHWEST EACH AFTERNOON. HIGHS EACH DAY WILL BE MAINLY
IN THE MID 90S WITH LOWER 90S AT THE COAST WITH OVERNIGHT LOWS
RANGING FROM THE MID 70S INLAND TO NEAR 80 AT THE COAST. HEAT INDEX
VALUES WILL BE NEAR 108 ON TUESDAY WITH VALUES EXPECTED TO MOSTLY
REMAIN BELOW 108 THROUGH THE REMAINDER OF THE PERIOD EXCEPT FOR A FEW
SPOTS. SCATTERED STORMS DEVELOP EACH DAY AND LINGER INTO THE
OVERNIGHT HOURS...AND STRONG STORM DEVELOPMENT WILL BE POSSIBLE EACH
DAY. /29
MARINE...UPPER RIDGE OF HIGH PRESSURE OVER MUCH OF THE NORTH
CENTRAL GULF COMBINED WITH A WEAK SFC TROF STRETCHING FROM EAST TO
WEST OVER LOWER PARTS OF THE CENTRAL GULF STATES WILL HELP MAINTAIN
A LIGHT TO MODERATE SOUTHWEST TO WESTERLY WIND FLOW OVER THE MARINE
AREA THROUGH EARLY NEXT WEEK. ISOLATED TO SCATTERED THUNDERSTORMS
WILL ALSO BE POSSIBLE THROUGH TODAY AND TONIGHT WITH BETTER COVERAGE
OVER THE OPEN GULF WATERS DURING THE MORNING HOURS FOLLOWED BY
INCREASED COVERAGE OVER INLAND AREAS NEAR THE COAST BY AFTERNOON AND
EARLY EVENING. A FEW STRONG THUNDERSTORMS WILL STILL BE POSSIBLE
DURING THE AFTERNOON AND EARLY EVENING HOURS WITH THUNDERSTORMS
FORMING INLAND MOVING SOUTH TO SOUTHWEST TOWARDS THE COAST AND
OFFSHORE. MARINERS SHOULD MONITOR LOCAL MEDIA OUTLETS OR NOAA
WEATHER RADIO IF THUNDERSTORMS ARE FORMING INLAND NEAR THE COAST
MOVING SOUTHWARDS TOWARDS THE GULF. 32/EE
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 97 77 97 77 96 / 30 20 30 20 40
PENSACOLA 97 79 96 80 96 / 30 20 30 20 40
DESTIN 94 81 94 81 93 / 30 20 30 20 40
EVERGREEN 98 75 100 76 98 / 20 20 30 20 30
WAYNESBORO 98 75 99 76 99 / 30 30 30 20 20
CAMDEN 98 76 100 76 98 / 20 20 30 10 20
CRESTVIEW 98 76 98 76 97 / 30 20 30 20 40
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BALDWIN CENTRAL-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-
CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-MOBILE CENTRAL-MOBILE
COASTAL-MOBILE INLAND-MONROE-WASHINGTON-WILCOX.
FL...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ESCAMBIA COASTAL-
ESCAMBIA INLAND-OKALOOSA COASTAL-OKALOOSA INLAND-SANTA ROSA
COASTAL-SANTA ROSA INLAND.
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GEORGE-GREENE-
PERRY-STONE-WAYNE.
GM...NONE.
&&Hazardous weather outlook, Jul 18, 5:54 AM CDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 554 AM CDT SAT JUL 18 2015 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-191100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 554 AM CDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT HEAT INDEX VALUES 106 TO 110 CAN BE EXPECTED LATER TODAY. THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES THROUGH TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON OR EARLY THIS EVENING. GUSTY STRAIGHT LINE WINDS...DANGEROUS CLOUD TO GROUND LIGHTNING AND PERIODS OF VERY HEAVY RAIN CAN BE EXPECTED WITH THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAT INDEX VALUES FROM 106 TO 110 DEGREES CAN BE EXPECTED THROUGH TUESDAY. THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES THROUGH MONDAY A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON OR EARLY EVENING. GUSTY STRAIGHT LINE WINDS...DANGEROUS CLOUD TO GROUND LIGHTNING AND PERIODS OF VERY HEAVY RAIN CAN BE EXPECTED WITH THE STRONGER THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH FRIDAY. GMZ630>635-650-655-670-675-191100- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 554 AM CDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT WINDS AND SEAS WILL BE HIGHER NEAR ISOLATED TO SCATTERED THUNDERSTORMS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDS AND SEAS WILL BE HIGHER NEAR ISOLATED TO SCATTERED THUNDERSTORMS THROUGH MUCH OF THE WEEK.
In the hours before
Special weather statement, Jul 18, 3:02 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
302 PM CDT SAT JUL 18 2015
FLZ203>206-182030-
OKALOOSA COASTAL FL-SANTA ROSA INLAND FL-OKALOOSA INLAND FL-
SANTA ROSA COASTAL FL-
302 PM CDT SAT JUL 18 2015
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...COASTAL
OKALOOSA...INLAND SANTA ROSA...INLAND OKALOOSA AND COASTAL SANTA ROSA
IN NORTHWEST FLORIDA UNTIL 330 PM CDT...
AT 300 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF NAVARRE...OR 7 MILES NORTHWEST OF MARY ESTHER...MOVING SOUTHWEST
AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
NAVARRE BEACH... NAVARRE...
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.
LAT...LON 3040 8680 3040 8681 3041 8682 3040 8686
3039 8686 3040 8687 3039 8699 3045 8692
3044 8688 3057 8679 3055 8665 3041 8668
3040 8675 3040 8678 3039 8680 3040 8668
3039 8669 3037 8692
TIME...MOT...LOC 2000Z 046DEG 13KT 3045 8677The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 3:36 PM CDT | Heat Advisory | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 27 hr |
| Jul 18, 3:36 PM CDT | Heat Advisory | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 51 hr |
Nearby
Special Weather Statements in Florida, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.